MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
02/09/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of a 375cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with a ruptured left breast implant using mammogram imaging.As a result, the patient is scheduled for for breast implant removal on (b)(6) 2024.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. reason for device explant and/or reoperation: rupture.Date of explantation: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 28, 2024, mentor was asked to update the date of explantation to (b)(6) 2024.On april 09, 2024, mentor was provided with the operative report which stated the patient underwent bilateral removal and replacement with 400cc mentor memorygel breast implants on (b)(6) 2024.Therefore, the date of explantation remains as (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 25, 2024, the mentor analysis lab received the suspect medical device for evaluation.On may 02, 2024, mentor completed an evaluation on the returned device.Mentor conducted visual inspection of the device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.In addition, siltex cracking was noted on the edges of the rupture.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Manufacturer¿s reference number: (b)(4).